Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 104, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 13, 2014, 4:23 PM EDT for Worcester County, Massachusetts. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2014, 4:23 PM EDT (20:23 UTC)
- Expired
- Aug 13, 2014, 4:55 PM EDT
- In force
- 32 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Worcester County, MA
The radar
The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697
WUUS51 KBOX 132023
SVRBOX
MAC027-132115-
/O.NEW.KBOX.SV.W.0104.140813T2023Z-140813T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT WED AUG 13 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
* UNTIL 515 PM EDT
* AT 423 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER WESTMINSTER...OR NEAR FITCHBURG...AND WAS MOVING
EAST AT 15 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...GARDNER...LUNENBURG...LANCASTER...
STERLING...WESTMINSTER AND PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHILE NOT IMMEDIATELY LIKELY...THESE STORMS MAY PRODUCE A SHORT LIVED
TORNADO. MOVE TO A SAFE PLACE NOW IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4252 7194 4259 7196 4264 7177 4261 7167
4246 7169
TIME...MOT...LOC 2023Z 265DEG 13KT 4257 7188
$$
SIPPRELL1 follow-up statement
024
WWUS51 KBOX 132055
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
455 PM EDT WED AUG 13 2014
MAC027-132105-
/O.CAN.KBOX.SV.W.0104.000000T0000Z-140813T2115Z/
WORCESTER MA-
455 PM EDT WED AUG 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WORCESTER COUNTY
IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4252 7194 4259 7196 4264 7177 4261 7167
4246 7169
TIME...MOT...LOC 2053Z 265DEG 13KT 4258 7172
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:23 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 13, 4:23 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT WED AUG 13 2014
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST OF THE REGION
THIS EVENING. A DRYING TREND DEVELOPS TONIGHT AND CONTINUES INTO
THU AND FRI. ISOLATED SHOWERS ARE POSSIBLE ACROSS THE INTERIOR
DURING THE AFTERNOON HOURS OF THU AND FRI. SAT IS EXPECTED TO BE
DRY...THEN A LOW CHANCE FOR SHOWERS ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
FOCUS TODAY HAS BEEN ON THE NEAR TERM. FOR THE REST OF THE AFTER
THROUGH EARLY EVENING...AREA OF GREATEST CONCERN FOR HEAVY RAIN
WILL BE ACROSS SW NH AND N CENTRAL MA WHERE ANOTHER 1 TO 2 INCHES
OF RAIN WILL LIKELY FALL BETWEEN 4 AND 8 PM. OTHERWISE...DRYING
CONDITIONS ARE EXPECTED WITH LOWERING DEWPOINTS OVERNIGHT. SKIES
SHOULD CLEAR MOST AREAS DURING THE EARLY AM HOURS.
WITH RESPECT TO THE SEVERE RISK...STILL A CONCERN OF AN ISOLATED
STRONG OR SEVERE EMBEDDED THUNDERSTORM ACROSS EASTERN MA UNTIL 7
OR 8 PM.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
CLOSED UPPER LOW REMAINS PARKED OVER SW QUEBEC THROUGH THIS
PERIOD WITH CYCLONIC UPPER FLOW ACROSS SOUTHERN NEW ENGLAND. AIR
MASS WILL BE DRY BUT SEEMS WORTH A CONTINUATION OF SLIGHT CHANCE
POPS OVER INTERIOR HIGH TERRAIN GIVEN THE CYCLONIC FLOW AND COOL
TEMPERATURES ALOFT.
WENT WITH A MODEL BLEND FOR MAX/MIN TEMPERATURES...WHICH ARE
EXPECTED TO BE A LITTLE COOLER THAN NORMAL FOR THIS PERIOD.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HAVE SPENT ONLY A CURSORY LOOK AT THE LONG TERM DUE TO THE ACTIVE
WEATHER TAKING PLACE IN THE NEAR TERM WITH ASSOCIATED
WATCHES...WARNINGS AND ADVISORIES.
LOOKS LIKE IT SHOULD BE DRY MOST OF THE TIME THROUGH THE WEEKEND.
HOWEVER...A SHORT WAVE TROF MOVES THROUGH THE REGION ON SUNDAY AND
LOOKS PRONOUNCED ENOUGH TO WARRANT CHANCE POPS...ALREADY IN THE
FORECAST. H85 TEMPERATURES GENERALLY 9C THROUGH 11C IS COOLER THAN
NORMAL FOR THIS TIME OF YEAR AND IS EXPECTED TO BE REFLECTED AT
THE SURFACE WITH HIGH TEMPERATURES GENERALLY IN THE MID TO UPPER
70S.
NEXT WEEK...FAIRLY CONFIDENT THAT MONDAY SHOULD BE DRY BUT
THEREAFTER CONFIDENCE DROPS. UPPER FLOW DEPRESSES TO THE SOUTH
WITH SHORT WAVE TROF THAT MAY OR MAY NOT UNDERCUT SOUTHERN NEW
ENGLAND BY MID WEEK. FOR NOW...HAVE SLIGHT CHANCE POPS ACROSS MOST
OF THE REGION. MEDIUM RANGE MODELS WITH ENSEMBLE SUPPORT SUGGEST
BUILDING HEIGHTS AND WARMER TEMPERATURES ADVECTING INTO THE REGION
TOWARD THE END OF NEXT WEEK.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...REST OF THIS AFTERNOON AND TONIGHT...
TONIGHT...OVERALL CONFIDENCE IN MODERATE. LAST BAND OF HEAVY RAIN
WITH IFR CIGS/VSBYS AND ISOLATED EMBEDDED THUNDERSTORMS SHOULD
CLEAR CENTRAL MA 6 TO 7 PM AND SW NH AND NE MA BY AROUND 8 PM.
DRIER AIR FILTERS IN AND SHOULD RESULT IN IMPROVING CIGS/VSBYS
OVERNIGHT WITH MOST OF REGION VFR BY AROUND 08Z.
THURSDAY THROUGH FRIDAY...OVERALL CONFIDENCE IS HIGH. EXPECT VFR
CONDITIONS.
KBOS TERMINAL...MODERATE CONFIDENCE. PERIOD OF IFR CONDITIONS LATE
AFTERNOON/EARLY EVENING...IMPROVING TO MVFR CIGS/VSBYS BY 00Z AND
VFR IN THE 04Z TO 06Z TIME FRAME. THERE REMAINS A LOW RISK OF AN
EMBEDDED TSTM 22Z-00Z.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. GENERALLY MVFR CIGS
SHOULD IMPROVE TO VFR SHORTLY AFTER 00Z.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY THROUGH SATURDAY...HIGH CONFIDENCE. VFR. POSSIBLE SEA
BREEZES ALONG THE COASTLINES.
SUNDAY...MODERATE CONFIDENCE. EXPECT GENERALLY VFR CONDITIONS BUT
MVFR CONDITIONS POSSIBLE IN VICINITY OF SCATTERED SHOWERS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TONIGHT...OCCLUDED FRONT AND ASSOCIATED WIND SHIFT MOVE ACROSS
THE WATERS BRINGING AN END TO THE SHOWERS/TSTMS EARLY THIS
EVENING. SE WINDS SHIFT TO THE WEST AND DIMINISH TONIGHT. ROUGH
SEAS WILL START TO SLOWLY SUBSIDE OVERNIGHT.
OUTLOOK...THURSDAY THROUGH SUNDAY...HIGH CONFIDENCE.
THURSDAY...LIGHT WINDS AND SUBSIDING SEAS. IT IS POSSIBLE THAT
SMALL CRAFT MAY NEED TO BE EXTENDED FOR THE OUTER WATERS FOR
LINGERING ROUGH SEAS.
FRIDAY AND SATURDAY...QUIET BOATING WEATHER EXPECTED AS HIGH
PRESSURE BUILDS OVER THE WATERS WITH LIGHT WINDS.
SUNDAY...COLD FRONT WILL PASS ACROSS THE WATERS. WIND GUSTS MAY
APPROACH SMALL CRAFT ADVISORY CRITERIA IN THE AFTERNOON INTO
SUNDAY NIGHT.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORIES HAVE EXPIRED FOR ALL COASTS. HAVE
RECEIVED A FEW REPORTS OF MINOR COASTAL FLOODING ALONG RI AND MA
COASTS. WE CONTINUE TO HAVE HIGH SPRING TIDES AND THE TIDES ALONE
ARE HIGH ENOUGH FOR THE NEXT FEW CYCLES TO BRING WATER LEVELS
CLOSE TO FLOOD STAGE IN THE MORE VULNERABLE LOCATIONS...BUT
NOTHING SIGNIFICANT ENOUGH TO WARRANT ADVISORIES.
&&
.EQUIPMENT...
THE KBOX RADAR HAS REMAINED IN SERVICE THROUGHOUT THE DAY...BUT A
PART WILL NEED TO BE SWAPPED OUT ONCE THE WEATHER QUIETS DOWNS. BE
AWARE THAT THERE IS A RISK OF THE RADAR GOING BACK DOWN UNTIL THE
NEW PART CAN BE INSTALLED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ002>021-
026.
COASTAL FLOOD ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
MAZ007-015-016-019-022-024.
NH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NHZ011-012-
015.
RI...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ230-
236.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ235-237-
250-251-254>256.
&&
SYNOPSIS...THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...THOMPSON
AVIATION...THOMPSON
MARINE...THOMPSON
TIDES/COASTAL FLOODING...THOMPSON
EQUIPMENT...THOMPSONHazardous weather outlook, Aug 13, 4:09 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 409 AM EDT WED AUG 13 2014 MAZ002>006-008>012-014-026-NHZ011-012-015-140815- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 409 AM EDT WED AUG 13 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ007-015-140815- EASTERN ESSEX MA-SUFFOLK MA- 409 AM EDT WED AUG 13 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY FOR MODERATE TO HIGH RIP CURRENTS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-140815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 409 AM EDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TODAY. THERE IS A LOW POSSIBILITY FOR A WATERSPOUT ESPECIALLY ACROSS THE SOUTHERN WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ013-017-018-RIZ001>005-140815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 409 AM EDT WED AUG 13 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...THERE ALSO IS A LOW PROBABILITY FOR ISOLATED SEVERE WEATHER TODAY. THE MAIN THREAT WOULD BE FOR ISOLATED STRONG WIND GUSTS...BUT THERE IS A LOW PROBABILITY FOR A BRIEF TORNADO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ016-019>021-RIZ006-007-140815- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI- 409 AM EDT WED AUG 13 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. COASTAL FLOOD ADVISORY. IN ADDITION...THERE ALSO IS A LOW PROBABILITY FOR ISOLATED SEVERE WEATHER TODAY. THE MAIN THREAT WOULD BE FOR ISOLATED STRONG WIND GUSTS...BUT THERE IS A LOW PROBABILITY FOR A BRIEF TORNADO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY FOR MODERATE TO HIGH RIP CURRENTS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ023-RIZ008-140815- DUKES MA-BLOCK ISLAND RI- 409 AM EDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN MAY RESULT IN SOME MINOR URBAN FLOODING TODAY. IN ADDITION...THERE ALSO IS A LOW PROBABILITY FOR ISOLATED SEVERE WEATHER. THE MAIN THREAT WOULD BE FOR ISOLATED STRONG WIND GUSTS...BUT THERE IS A LOW PROBABILITY FOR A BRIEF TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY FOR MODERATE TO HIGH RIP CURRENTS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022-024-140815- BARNSTABLE MA-NANTUCKET MA- 409 AM EDT WED AUG 13 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. HEAVY RAIN MAY RESULT IN SOME MINOR URBAN FLOODING TODAY. IN ADDITION...THERE ALSO IS A LOW PROBABILITY FOR ISOLATED SEVERE WEATHER. THE MAIN THREAT WOULD BE FOR ISOLATED STRONG WIND GUSTS...BUT THERE IS A LOW PROBABILITY FOR A BRIEF TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY FOR MODERATE TO HIGH RIP CURRENTS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Aug 13, 2:30 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
230 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM FLASH FLOOD GREENFIELD 42.59N 72.60W
08/13/2014 FRANKLIN MA AMATEUR RADIO
ARCH STREET CLOSED DUE TO FLOODING
&&
WS/EVTLocal storm report, Aug 13, 2:41 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
241 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD SPRINGFIELD 42.12N 72.54W
08/13/2014 HAMPDEN MA AMATEUR RADIO
EAST COLUMBUS AVENUE UNDERPASS FLOODED AND IMPASSABLE
&&
WS/EVTLocal storm report, Aug 13, 2:54 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD WESTHAMPTON 42.30N 72.77W
08/13/2014 HAMPSHIRE MA COCORAHS
MUDDY RIVER FLOWING OVER LOW SECTION OF SOUTH ROAD RT
66
&&
WS/EVTLocal storm report, Aug 13, 3:04 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
304 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM FLASH FLOOD DEERFIELD 42.55N 72.60W
08/13/2014 FRANKLIN MA AMATEUR RADIO
PORTIONS OF WAPPING ROAD CLOSED DUE TO FLOODING
&&
WS/EVTLocal storm report, Aug 13, 3:09 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD NORTHAMPTON 42.33N 72.68W
08/13/2014 HAMPSHIRE MA AMATEUR RADIO
ELM STREET FROM THE HIGH SCHOOL THROUGH NONOTUCK STREET
DUE TO FLOODING
&&
WS/EVTLocal storm report, Aug 13, 3:20 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM FLASH FLOOD CRANSTON 41.77N 71.48W
08/13/2014 PROVIDENCE RI AMATEUR RADIO
AREAS BETWEEN BATCHELLER ST AND CAVALRY ST CLOSED DUE
TO FLOODED
0941 AM FLASH FLOOD SMITHFIELD 41.88N 71.55W
08/13/2014 PROVIDENCE RI AMATEUR RADIO
RTE 44 AT GREENVILLE CTR 2 FEET OF STANDING WATER
0941 AM FLASH FLOOD GLOCESTER 41.92N 71.67W
08/13/2014 PROVIDENCE RI AMATEUR RADIO
RTE 44 AT COOPER ROAD 2 FT OF WATER
0944 AM FLASH FLOOD CHEPACHET 41.92N 71.67W
08/13/2014 PROVIDENCE RI AMATEUR RADIO
ROUTE 44 AT BASE OF COOPER ROAD FLOODED...2 FEET OF
STANDING WATER
0944 AM FLASH FLOOD SMITHFIELD 41.88N 71.55W
08/13/2014 PROVIDENCE RI AMATEUR RADIO
ROUTES 44 AND 116 AT GREENVILLE CENTER AREA FLOODED...2
FEET OF STANDING WATER
1023 AM NON-TSTM WND DMG JAMESTOWN 41.48N 71.37W
08/13/2014 NEWPORT RI AMATEUR RADIO
30 FOOT SAILBOAT RAN AGROUND ON THE ROCKS...3 PEOPLE IN
WATER...SEVERAL UNIT RESPONDED
1025 AM NON-TSTM WND DMG KILLINGLY 41.83N 71.87W
08/13/2014 WINDHAM CT AMATEUR RADIO
TREE AND WIRES DOWN ON HARTFORD PIKE BLOCKING ROAD
1030 AM FLASH FLOOD PROVIDENCE 41.82N 71.42W
08/13/2014 PROVIDENCE RI AMATEUR RADIO
ATWELLS AVENUE AT I-95 FLOODED
1040 AM FLASH FLOOD CRANSTON 41.77N 71.48W
08/13/2014 PROVIDENCE RI AMATEUR RADIO
NEW LONDON AVENUE AT OAKLAWN CLOSED DUE TO FLOODING
1040 AM FLASH FLOOD CRANSTON 41.77N 71.48W
08/13/2014 PROVIDENCE RI AMATEUR RADIO
OAKLAWN AVENUE AT WILBUR AVENUE...CAR STUCK IN FLOOD
WATERS AND CLOSED. REOPENED AT 1230 PM.
1042 AM FLASH FLOOD NORTH PROVIDENCE 41.86N 71.46W
08/13/2014 PROVIDENCE RI AMATEUR RADIO
CAR STUCK IN FLOOD WATERS ON SMITH STREET RT. 44
1050 AM FLASH FLOOD WEST WARWICK 41.70N 71.52W
08/13/2014 KENT RI AMATEUR RADIO
PARK AVENUE AT RESERVOIR AVENUE FLOODED AND IMPASSABLE
1135 AM FLASH FLOOD PROVIDENCE 41.82N 71.42W
08/13/2014 PROVIDENCE RI AMATEUR RADIO
PLEASANT VALLEY PARKWAY...CARS STALLED IN FLOOD WATERS
1135 AM FLASH FLOOD PROVIDENCE 41.82N 71.42W
08/13/2014 PROVIDENCE RI AMATEUR RADIO
VALLEY STREET CLOSED DUE TO FLOODING
1135 AM FLASH FLOOD PROVIDENCE 41.82N 71.42W
08/13/2014 PROVIDENCE RI AMATEUR RADIO
CHARLES STREET AT RANDALL STREET...CLOSED DUE TO
FLOODING
1145 AM FLASH FLOOD PROVIDENCE 41.82N 71.42W
08/13/2014 PROVIDENCE RI AMATEUR RADIO
WHIPPLE STREET AT ADMIRAL AVENUE FLOODED...STREET
CLOSED
1202 PM COASTAL FLOOD PORTSMOUTH 41.60N 71.25W
08/13/2014 NEWPORT RI AMATEUR RADIO
WATER SPILLING OVER SEAWALL
0130 PM FLASH FLOOD WEST SPRINGFIELD 42.12N 72.65W
08/13/2014 HAMPDEN MA TRAINED SPOTTER
ROUTE 5 SOUTH...AT LEAST 6 INCHES OF WATER COVERING
ROAD. CAR FLOATING INSIDE WEST CENTRAL TUNNEL ON ROUTE 5
SOUTH. ROUTE 5 AND ELM STREET FLOODED.
0209 PM FLASH FLOOD DEERFIELD 42.55N 72.60W
08/13/2014 FRANKLIN MA AMATEUR RADIO
PORTIONS OF WAPPING ROAD CLOSED DUE TO FLOODING
0220 PM FLASH FLOOD SPRINGFIELD 42.12N 72.54W
08/13/2014 HAMPDEN MA BROADCAST MEDIA
6 TO 12 INCHES OF WATER UNDER THE RAILROAD OVERPASS AT
DWIGHT STREET
0223 PM FLASH FLOOD GREENFIELD 42.59N 72.60W
08/13/2014 FRANKLIN MA AMATEUR RADIO
ARCH STREET CLOSED DUE TO FLOODING
0239 PM FLASH FLOOD SPRINGFIELD 42.12N 72.54W
08/13/2014 HAMPDEN MA AMATEUR RADIO
EAST COLUMBUS AVENUE UNDERPASS FLOODED AND IMPASSABLE
0240 PM FLASH FLOOD WESTHAMPTON 42.30N 72.77W
08/13/2014 HAMPSHIRE MA COCORAHS
MUDDY RIVER FLOWING OVER LOW SECTION OF SOUTH ROAD RT
66
0245 PM FLASH FLOOD CHICOPEE 42.18N 72.57W
08/13/2014 HAMPDEN MA AMATEUR RADIO
BROADWAY STREET AND SAINT JAMES AVENUE FLOODED AND
IMPASSABLE
0247 PM FLASH FLOOD GILL 42.65N 72.50W
08/13/2014 FRANKLIN MA AMATEUR RADIO
BASEMENT FLOODED WITH 1 FOOT OF WATER ON WALNUT STREET
0250 PM FLASH FLOOD NORTHAMPTON 42.33N 72.68W
08/13/2014 HAMPSHIRE MA AMATEUR RADIO
ELM STREET FROM THE HIGH SCHOOL THROUGH NONOTUCK STREET
DUE TO FLOODING
&&
WS/EVTThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:58 AM EDT | Areal Flood Advisory | BOX | Worcester | 2 hr |
| Aug 13, 10:33 AM EDT | Coastal Flood Advisory | BOX | Barnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk | 5 hr |
| Aug 13, 10:59 AM EDT | Areal Flood Advisory | BOX | Bristol, Middlesex, Norfolk, Worcester | 4 hr |
| Aug 13, 11:24 AM EDT | Flash Flood Warning | BOX | Bristol, Norfolk, Worcester | 4 hr |
| Aug 13, 12:43 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 2 hr |
| Aug 13, 1:30 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 4 hr |
| Aug 13, 1:59 PM EDT | Flash Flood Warning | BOX | Franklin, Hampshire | 4 hr |
| Aug 13, 3:46 PM EDT | Flash Flood Warning | BOX | Franklin, Hampshire, Middlesex, Worcester | 4 hr |
| Aug 13, 4:28 PM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 13, 5:00 PM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 4 hr |
| Aug 13, 6:16 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex | 119 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.